Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 232, NWS Jackson, MS

May 21, 2013Rankin County, Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 21, 2013, 11:35 PM CDT for Rankin County, Simpson County, Mississippi. It was in force for 70 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2013, 11:35 PM CDT (04:35 UTC)
Expired
May 22, 2013, 12:45 AM CDT
In force
70 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Rankin County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 3 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 12:00 AM CDTTSTM WND GST 486 Nne Flowood, MS48 MPH WIND GUST MEASURED AT THE RESERVOIR TOWER.
May 22, 12:25 AM CDTTSTM WND DMG1 Ene Pelahatchie, MSREPORTS OF A TREE DOWN ON A POWERLINE ON 225 NORTH AVENUE.
May 22, 12:25 AM CDTTSTM WND DMG4 Nw Star, MSREPORTS OF A TREE DOWN ON A HOUSE AT 520 SUNNY CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 9:01 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WUUS54 KJAN 220435
SVRJAN
MSC121-127-220545-
/O.NEW.KJAN.SV.W.0232.130522T0435Z-130522T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1135 PM CDT TUE MAY 21 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
  BRANDON...
  NORTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...

* UNTIL 1245 AM CDT

* AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES NORTHWEST OF GOSHEN SPRINGS TO 17 MILES WEST OF
  RICHLAND MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FLOWOOD BY 1155 PM CDT...
  GOSHEN SPRINGS...FANNIN...RICHLAND AND PEARL BY MIDNIGHT CDT...
  PISGAH...WHITES...FLORENCE AND BRANDON BY 1205 AM CDT...
  MONTEREY BY 1210 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND
MISSISSIPPI.

&&

LAT...LON 3201 9023 3229 9017 3229 9016 3232 9016
      3235 9011 3238 9010 3239 9007 3243 9007
      3248 9002 3249 8996 3259 8984 3259 8979
      3234 8973 3195 8973 3188 8984 3187 9013
TIME...MOT...LOC 0435Z 297DEG 31KT 3256 9013 3223 9046

$$

CME
2 follow-up statements
784 
WWUS54 KJAN 220457 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1157 PM CDT TUE MAY 21 2013

MSC121-127-220545-
/O.CON.KJAN.SV.W.0232.000000T0000Z-130522T0545Z/
SIMPSON MS-RANKIN MS-
1157 PM CDT TUE MAY 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR RANKIN AND NORTHERN SIMPSON COUNTIES...

AT 1157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF GOSHEN SPRINGS TO 8 MILES WEST OF
RICHLAND MOVING SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FANNIN...PISGAH...RICHLAND AND PEARL BY 1205 AM CDT...
  WHITES AND BRANDON BY 1210 AM CDT...
  LEESBURG...MONTEREY AND FLORENCE BY 1215 AM CDT...
  STAR BY 1225 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3201 9023 3229 9017 3229 9016 3232 9016
      3235 9011 3238 9010 3239 9007 3243 9007
      3248 9002 3249 8996 3259 8984 3259 8979
      3234 8973 3195 8973 3188 8984 3187 9013
TIME...MOT...LOC 0457Z 297DEG 30KT 3254 8990 3221 9027

$$

CME
359 
WWUS54 KJAN 220511
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1211 AM CDT WED MAY 22 2013

MSC121-127-220545-
/O.CON.KJAN.SV.W.0232.000000T0000Z-130522T0545Z/
SIMPSON MS-RANKIN MS-
1211 AM CDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR RANKIN AND NORTHERN SIMPSON COUNTIES...

AT 1211 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PISGAH TO RICHLAND MOVING
SOUTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STAR...HARRISVILLE AND PELAHATCHIE BY 1225 AM CDT...
  PINEY WOODS AND UNION BY 1230 AM CDT...
  BRAXTON BY 1235 AM CDT...
  CATO...JOHNS...PINOLA AND D'LO BY 1240 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY MORNING FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

LAT...LON 3201 9023 3229 9017 3229 9016 3232 9016
      3235 9011 3238 9010 3239 9007 3243 9007
      3248 9002 3249 8996 3259 8984 3259 8979
      3234 8973 3195 8973 3188 8984 3187 9013
TIME...MOT...LOC 0511Z 297DEG 30KT 3246 8982 3221 9010

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:53 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 21, 8:53 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
853 PM CDT TUE MAY 21 2013

.UPDATE...FOCUS FOR THE REST OF THIS EVENING AND SOME OF THE
OVERNIGHT WILL BE WITH STRONG AND SEVERE STORMS MOVING THROUGH A
GOOD PORTION OF THE FORECAST AREA. A LARGE LINE OF STORMS IS JUST
ABOUT TO ENTER THE NW PART OF THE CWA AND EXPECTATIONS ARE FOR THIS
TO STEADILY PUSH E/SE INTO THE CENTRAL PORTION OF THE CWA BEFORE
SHOWING A DECREASING TREND. DRIVING THIS LINE IS A COMPACT UPPER
DISTURBANCE WHICH IS OVER SOUTHERN OK AND A LARGE COMPOSITE COLD
POOL (OUTFLOW BOUNDARY) WHICH HAS CAUSE QUITE A BIT OF WIND DAMAGE
OVER NE TX/NW LA/SW AR. OVER THE PAST HOUR OR TWO...THE OUTFLOW
BOUNDARY HAS BECOME BETTER BALANCED WITH THE CONVECTION AND THIS
SHOULD PROVE TO SUPPORT A DAMAGING WIND THREAT ACROSS THE WESTERN
HALF OF THE CWA BEFORE IT MAY RUN OUT OF STEAM. INSTABILITY IS NOT
GREAT (1500 J/KG MLCAPE)...BUT SYSTEM DYNAMICS LOOK TO SUPPORT SVR
STORMS THIS EVENING AND A PORTION OF THE OVERNIGHT. AS FOR
TIMING...LOOKS LIKE THE LINE COULD BE WITHIN THE NATCHEZ TRACE
CORRIDOR BETWEEN 1130 PM AND 130 AM...THEN DIMINISHING EAST OF THAT
AFTER 1-2 AM.

AS FOR HAZARDS...DAMAGING WINDS WILL BE THE PRIMARY FOCUS WITH A
SMALL THREAT FOR SMALL HAIL. THE EARLIER THREAT FOR A FEW TORNADOES
HAS DECREASED DUE TO 0-3KM SHEAR VECTORS ORIENTED TO THE NE AND THE
LINEAR COMPLEX PROPAGATING TO THE E/SE. A SVR TS WATCH MAY BE ISSUED
FOR A PORTION OF THE FOR SOME OF THE NIGHT PERIOD. /CME/

&&

.AVIATION...TIMING THE RESTRICTIONS WITH THE STORMS WILL BE THE
FOCUS TONIGHT. OUTSIDE THAT...VFR CONDITIONS LOOK TO PREVAIL WITH
SOME POTENTIAL FOR A PERIOD OF MVFR CEILINGS BETWEEN 11-14Z WED
MORNING. NOT SURE IF THERE WILL BE MUCH PRECIP DEVELOPMENT ON WED
DUE TO WHAT IMPACTS TO THE ATMOSPHERE HAPPEN FROM THE STORM COMPLEX
TONIGHT...THUS WILL NOT MENTION PRECIP RISK FOR THE AFTERNOON
TIMEFRAME. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  85  61  90 /  79  48   9   6
MERIDIAN      65  85  60  90 /  41  43  22   5
VICKSBURG     70  86  59  89 / 100  43   5   5
HATTIESBURG   68  87  67  90 /  31  40  17  10
NATCHEZ       70  86  64  88 /  95  49  10  15
GREENVILLE    68  85  61  88 / 100  34   3   3
GREENWOOD     69  84  58  87 / 100  43   4   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/
Hazardous weather outlook, May 21, 11:12 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1112 PM CDT TUE MAY 21 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-230415-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
1112 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...
PORTIONS OF NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG STORMS ARE POSSIBLE TONIGHT INTO WEDNESDAY MORNING AS A
DISTURBANCE SWINGS ACROSS THE REGION. THE MOST INTENSE STORMS ARE
EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50 MPH AS WELL AS SOME SMALL
HAIL. OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NO LONGER NEEDED TONIGHT.

MSZ026>033-036>039-042>045-047>050-053>055-059>063-230415-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
1112 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

A LINE OF STRONG TO SEVERE STORMS WILL CONTINUE TO MOVE ACROSS THE
CENTRAL MISSISSIPPI TONIGHT. DAMAGING WIND GUSTS OF 60 MPH AND NICKEL
SIZED HAIL ARE POSSIBLE WITH THE MOST INTENSE STORMS. A BRIEF TORNADO
CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE
PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED TONIGHT.

MSZ046-051-052-056>058-064>066-072>074-230415-
KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1112 PM CDT TUE MAY 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG STORMS ARE POSSIBLE TONIGHT AS A LINE OF STORMS ALONG AND
AHEAD OF AN OUTFLOW BOUNDARY SAGS INTO THE AREA. THE MOST INTENSE STORMS
ARE EXPECTED TO BE CAPABLE OF WIND GUSTS TO 50 MPH AS WELL AS SMALL
HAIL. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY
DOWNPOURS ARE ALSO POSSIBLE.

ADDITIONAL STRONG STORMS CAPABLE OF WIND GUSTS TO 50 MPH AND SMALL
HAIL WILL BE POSSIBLE WEDNESDAY AS A DISTURBANCE MOVES ACROSS THE
AREA AND COMBINES WITH A WARM MOIST AND UNSTABLE AIRMASS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, May 21, 10:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1043 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     INVERNESS               33.35N 90.59W
05/21/2013                   SUNFLOWER          MS   PUBLIC

            REPORTS OF ESTIMATED WIND GUSTS UP TO 60MPH AND POSSIBLE
            POWERLINES DOWN DUE TO MULTIPLE OUTAGES IN THE AREA.
            REPORT RELAYED VIA SOCIAL MEDIA.

&&

DCOX
Local storm report, May 21, 11:01 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1101 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     7 SSW LAKE PROVIDENCE   32.72N 91.23W
05/21/2013                   EAST CARROLL       LA   LAW ENFORCEMENT

            REPORTS OF 4 POWERLINES DOWN AT 6289 HIGHWAY 580 AND A
            TREE DOWN ON HIGHWAY 134.

&&

DCOX
Local storm report, May 21, 11:07 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1107 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
05/21/2013                   WARREN             MS   AMATEUR RADIO

            REPORTS OF TREES DOWN AND POWER OUTAGES IN VICKSBURG.

&&

DCOX
Special weather statement, May 21, 11:07 PM CDT, 28 minutes before
MSZ042-220440-
YAZOO MS-
1107 PM CDT TUE MAY 21 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1107 PM CDT TUE MAY 21 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF BENTON AT 1108 PM CDT...MOVING EAST AT
45 MPH.

PEOPLE IN NORTHERN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3287 8997 3284 8999 3283 9000 3283 9002
      3280 9002 3269 9018 3272 9057 3296 9028
TIME...MOT...LOC 0408Z 280DEG 38KT 3279 9021

CME
Local storm report, May 21, 11:17 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1117 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
05/21/2013                   WARREN             MS   AMATEUR RADIO

            REPORTS OF DAMAGE TO A BUILDING ON WASHINGTON STREET.
            PART OF THE ROOF WAS BLOWN OFF.

&&

DCOX
Local storm report, May 21, 11:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1121 PM CDT TUE MAY 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
05/21/2013                   GRENADA            MS   EMERGENCY MNGR

            REPORTS OF TREES AND POWERLINES DOWN IN THE CITY OF
            GRENADA AND THROUGHOUT THE COUNTY.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:12 PM CDTSpecial Weather StatementJANSunflower28 min
May 21, 7:15 PM CDTSpecial Weather StatementJANLeflore30 min
May 21, 7:50 PM CDTSpecial Weather StatementJANLeflore30 min
May 21, 8:12 PM CDTSevere Thunderstorm WarningJANGrenada, Leflore33 min
May 21, 8:39 PM CDTSpecial Weather StatementJANBolivar61 min
May 21, 8:43 PM CDTSevere Thunderstorm WarningJANGrenada62 min
May 21, 9:33 PM CDTSpecial Weather StatementJANLeflore, Sunflower, Washington62 min
May 21, 9:42 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Sunflower, Washington63 min
May 21, 10:01 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren59 min
May 21, 10:03 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore57 min
May 21, 10:15 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore60 min
May 21, 10:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Madison, Warren, Yazoo61 min
May 21, 10:47 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery43 min
May 21, 11:07 PM CDTSpecial Weather StatementJANYazoo33 min
May 21, 11:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery36 min
May 21, 11:12 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds63 min
May 21, 11:17 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo43 min
May 21, 11:20 PM CDTSevere Thunderstorm WarningJANWebster55 min
May 21, 11:42 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston48 min
May 21, 11:55 PM CDTSevere Thunderstorm WarningJANLeake, Scott50 min
May 22, 12:05 AM CDTSevere Thunderstorm WarningJANClay, Oktibbeha55 min
May 22, 12:16 AM CDTSevere Thunderstorm WarningJANWinston44 min
May 22, 12:25 AM CDTWind AdvisoryJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
May 22, 12:55 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha65 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.